MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-15
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Respiratory Failure (2484)
Date of Event 04/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, death is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified lesion in the marginal coronary artery.The patient had been turned down for bypass surgery.Following pre-dilatation, a 2.5 x 18 mm xience alpine stent delivery system (sds) was being advanced to the lesion; however, one of the stent struts pulled up on the end and the sds could not cross the calcified lesion.A 2.5 x 15 mm xience alpine sds was successfully implanted.Shortly after the stent was placed the patient went into cardiac and respiratory arrest and could not be revived.An attempt to resuscitate the patient for 30 minutes was made, but was unsuccessful and the patient was declared dead.An autopsy was not performed.It was reported that the cause of death was not due to a device issue, but was procedure related as the patient was very ill with low ejection fraction (ef) function.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6573163
Report Number2024168-2017-04213
Device Sequence Number13639814
Product Code NIQ
UDI-Device Identifier08717648199165
UDI-Public(01)08717648199165
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1125250-15
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Patient Weight53